Don’t Know What I’m Dealing With Crying

By Kristina Randle, Ph.D., LCSW

I have never seen a psychologist or a anything: I have been recently dealing with weird behavior. I have been starting fights with the people I love the most to get them mad at me and then make them say something to hurt me and then I cry, but when I cry it makes me feel better or I have to cry in order to not be mad anymore. I have also been getting angry over small issues that should have little effect on me….but lately its been having huge effects on me. I get irritated by the smallest things..and if I don’t get my way I take it out on someone else. It may sound like I’m a brat,but I feel that’s not the case because i have never experienced feelings and behaviors like this. Could it be the birth control I started about 6 or 7 months ago? I don’t know why i am acting this way all of a sudden.

A. Birth control medication may explain your change in mood but there may be other reasons. If I were interviewing you in person, I would explore other areas of your life to determine a possible cause. For instance, has there been a recent significant event or change in your life? Have you recently experienced a loss? Did you recently start a new job? Do you use drugs or alcohol? Are you taking any other prescription medication? Have your sleeping patterns changed? Try to think about and perhaps make a list of any changes in your life in the past several months, no matter how insignificant they may seem. Creating this list may help you uncover a possible explanation.

Journaling about your mood swings may also help. Document each time a mood change occurs. Think about what happened prior to and after the event. Write down every detail. Over time, a pattern may emerge. For instance, you might notice that after each incident you feel exhausted because you hadn’t slept well the night prior. In such a case, sleep deprivation may be part of the problem.

Most birth control medicines consist of two main hormones, estrogen and progestin, but there are many variations. Many women have less-than-ideal reactions to the introduction of hormone changes in the body. It is common for birth control medication to be adjusted, in some cases multiple times. I would suggest speaking to your doctor about your concerns. He or she may be able to make adjustments to the medication which could serve to improve your mood. In addition, it’s always important to report new changes or possible side effects about a medication to your prescribing physician.

I would also urge you to educate yourself about other types of birth control. Medications affect individuals differently. There’s a great deal of literature available about this topic and I would encourage you to read as much as you can.

I wish you the best. Please take care.

Dr. Kristina Randle

Photo

 

 

Last reviewed: By John M. Grohol, Psy.D. on 1 Mar 2011

APA Reference
Randle, K. (2011). Don’t Know What I’m Dealing With Crying. Psych Central. Retrieved on November 29, 2014, from http://psychcentral.com/ask-the-therapist/2011/03/01/dont-know-what-im-dealing-with-crying/

Want a more immediate answer from others like you?
Use your Psych Central account in our self-help support community.

Subscribe to Our Weekly Newsletter


Find a Therapist
Enter ZIP or postal code



Users Online: 9020
Join Us Now!